What Are the Symptoms of a Blood Clot?

Friday, 12 Apr 2013 09:52 AM

  Comment  |
   Contact  |
  Print   |
    A   A  
  Copy Shortlink
Question: My father-in-law is 87, has stomach cancer, and is going through chemo. His ankles always swell after his shots. His doctor is not concerned, but I’m worried that he is at high risk for a blood clot. He is also a diabetic and his circulation is poor. What is your opinion?

Dr. Hibberd’s answer:
You are quite correct. Your father-in-law is at high risk for a clot. Swelling with known malignancy increases the risk for a clot. When you add reduced mobility or bed rest, and vascular disease from diabetes to the equation, you have all the makings for high clot risks.
He might need to be on some clot-preventive regimen, but his chemo may be affecting his platelet function, which could make preventive medications risky. His condition needs to be evaluated by his treating oncologist. With your father’s permission, be sure to express your concerns to his doctors, so they can evaluate his situation further.

SPECIAL: These 4 Things Happen Right Before a Heart Attack — Read More.

© 2014 NewsmaxHealth. All rights reserved.

  Comment  |
   Contact  |
  Print   |
  Copy Shortlink

 
Email:
Country
Zip Code:
Privacy: We never share your email.
 
Find Your Condition
Follow Newsmax

You May Also Like

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAXHEALTH.COM
© Newsmax Media, Inc.
All Rights Reserved
> >